Can I use Tampons when on Antibiotics?

Patient

Q: I am taking pills for a Bacterial Infection and i am on my period. Is it okay for me to use tampons while taking these pills?

Doctor

A:   Antibiotics are a leading cause of yeast infections in women, and the reason for this is that while the antibiotics work to kill the bacteria in your body to treat the illness that you have, the antibiotic will also kill the good bacteria that we have in our bodies naturally to keep our vaginal pH in check, and a yeast infection is a nasty result of having to take antibiotics. Wear loose fitting underwear, and avoid wearing tampons if you are on your period while taking antibiotics. Change your sanitary pad often, to avoid irritating the vagina and allow bacteria to breed and lead to a yeast infection. Keep the vaginal area dry as much as possible with cotton underwear, and shower or bathe daily to help keep the vaginal area clean.

Related Q&A

Q: I am 32 yr old femae, I have had a history of being diagnosed with overactive bladder 2001(age 19) - 2008, treated wi...

Q: I am a male of 30. I have been experiencing some rashes on my Penis (tip of the penis). The top half of the tip of th...

Q: What do I do about reoccurring yeast infections? For about 2 years now, I've been getting on-and-off yeast infections...

Q: I am suffering yeast infection for a year and i am so worried about my health, i have already taken anti-fungal antib...

Q: I am prone to get yeast infection, by taking drugs containing yeast ,, will that just make it worse?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews